HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Thyroid Disorders (http://www.healthboards.com/boards/thyroid-disorders/)
-   -   Energy level up - ability to sleep down (http://www.healthboards.com/boards/thyroid-disorders/564675-energy-level-up-ability-sleep-down.html)

chestersmom 12-30-2007 04:32 PM

Energy level up - ability to sleep down
 
Hi everyone, Haven't posted in a while as I was waiting for some improvement in energy levels due to the change of Synthroid from 88 to 125. It's been about four months now and I was beginning to think I wasn't going to see any change but for the past few weeks my energy level has been soooo much better. When my TSH was 23.22, I had no energy and spent much of the time laying on the couch. I am now having a problem with insomnia and wonder if this could be caused by the increase in my Syn. It's like I have almost too much energy (if there is such a thing) and just can't seem to wind down and get to sleep. I sometimes don't go to bed til 1:00 or 2:00 am and then will still toss and turn. Luckily I'm retired so don't have to get up early. I'm due for another check on my thyroid levels in the next few weeks and want to be sure they check the right thing. The last time I posted my results and someone said they checked the wrong thing. Besides TSH, do I need to ask for a free T3 and T4 or what? Also notice an increase in the number of bowel movements and although I'm definitely not complaining, think that comes with the change in meds. How about it? Hope everyone had a good Christmas and the New Year will bring relief to those who need it. I feel like a new person. Almost scary!!!!!

GravesGirl73 12-31-2007 04:08 PM

Re: Energy level up - ability to sleep down
 
yes, it does seem you are a bit over-medicated, your symptoms are hyper. Maybe you can find a happy medium, how about 100 instead of 125 or 88? If you fine tune it you might find the right dose for you. A tsh,free t-3 and free t-4 should be the tests you have,. Tell the doc your symptoms next time, unless your labs show hyper and he'll more than likely tell you to cut it down a bit.

Suey77 01-01-2008 04:59 AM

Re: Energy level up - ability to sleep down
 
Hi Chestersmom :wave: ~

Did you have sleep issues at 88 then as you worked up to 125 mcg's of Synthroid? I'm asking because two different T4 meds [SIZE="1"](generic Levothyroxine & Levoxyl)[/SIZE] gave me sleep issues & I know I wasn't [u]over[/u] medicated. What time of day do you take you Synthroid? I toyed with taking it at different times, finally settling on EVENING because it let me sleep a couple more precious hours. Also if your Magnesium is low, it will mess with your sleep. I take a Calcium/Mag supplement in the morning & eve.

I'm 48 y/o and have been taking hypo-Thy meds for nearly 2 years. I've been on Armour since May 07 though ;)

Sue

chestersmom 01-01-2008 11:55 AM

Re: Energy level up - ability to sleep down
 
Hey Suey, Thanks for your reply and no I didn't have sleep issues on the 88. My dr. jumped me from 88 to 125 with no gradual step up, I'm assuming because of .the high TSH of 22.23. I've been on the 125 for about four months and didn't have sleep problems until probably the last three or four weeks. Maybe it has nothing to do with the increase. I take my Synthroid in the morning as it states on the label in big bold letters to TAKE IN THE MORNING. Maybe after I have my levels tested I'll be able to tell more about what's going on.

chestersmom 01-05-2008 09:16 AM

Re: Energy level up - ability to sleep down
 
OK folks here is the results after 4 mos. on 125 mcg:
TSH - .043 (.27 - 4.2)
T4 - 13.2 (4.5 0 12)
T7 - 4.2 (1.0 - 3.8)

Two months ago TSH was .84 - T4 was same - T7 was 3.8

I asked for a free T3 and T4 as I did last time and they come back with this T7 thing which someone previously said was of no value. Anyway, my TSH is lower and T4 higher so I am waiting to hear from the doctor as to whether or not she will decrease my dosage. I mentioned to the nurse when I went to have blood drawn that I felt I was to the hyper side and her reply was "I sincerely doubt it". I have actually cut a tiny bit off of my 125 pill for the last 4 days and it may be just a fluke but I have been able to sleep and itching has decreased. I don't know if the effects of a little less medication would be that quick or not. SOOOOOOO what do you guys think about my new labs. Hyper or Not????

osteoblast 01-05-2008 05:36 PM

Re: Energy level up - ability to sleep down
 
Chestersmom-I am not an expert at all on the tsh. If it were me though , I could not deal with a tsh at that level . I would not able to sleep, too revved up,tense all the time, on edge ,ready to cry, irritable etc.One thing I have learned over the past year, if my dosage is going to change, I want it done in small increments. Also, why wait four months with a dose change to see how it is going. I have not heard of such a long wait before. It might suit you better to ask for a check at about 6 wks. or so. As to the t4-it looks hyper to me too. I went hyper once too with too high a dose. The only good thing about that lousy experience is that now I definitely know how hyper feels- and it is something I want to avoid in the future. I have not heard of t7.

chestersmom 01-08-2008 02:16 PM

Re: Energy level up - ability to sleep down
 
Hi Osterblast, I actually had my level checked two months ago and this was my second check since my meds were increased. I'm still waiting to hear from my doctor as to whether or not she will decrease my dosage. The nurse said she doubted if she would lower it, but she's just a nurse and had also said she sincerely doubted that I was to the hyper side. So much for her opinion. Thanks for your reply.
Joan

GravesGirl73 01-08-2008 04:10 PM

Re: Energy level up - ability to sleep down
 
your labs prove you are, not so much the tsh but the t-4 is over and so is the t-7 thing, although never had that test. You probably did yourself a favor cutting it some.I would think the doc will lower it now.


All times are GMT -7. The time now is 07:41 PM.